I'm pretty sure that it's not just the Latuda creating the current situation. The reason for that is, I haven't taken Latuda in a couple days, and I do not feel any better than I did a couple days ago. It has occurred to me that I may have made a very crucial mistake by stopping it, since it might have actually been that the dosage was too low, but honestly I didn't know people took much higher dosages because it's a new medication that not many people have taken in the first place, and there is little information about it on the internet. Plus, I was desperate for things to improve. So I stopped taking it.
I thought maybe the doctor would put me back on Seroquel right away, but of course if he did that today then there would be no way to know if the problems were caused by Latuda or not. Also, I am taking this herb Valerian Root for sleep. It doesn't really work that well in the first place for me, so I am mostly taking it because I would probably allow someone to hit me over the head with a baseball bat in order to go to sleep some nights, but anyway....he said that it is possible this herb has added to my cognitive problems and cloudy thinking. So I can't take that anymore.
As far as what is going on, my doctor thinks it is not really depression, but is those negative symptoms I was talking about here in a post a couple of days ago. So that is rather unfortunate, since I think he's right and I wish that were not the case. The thing is, nothing much helps people with negative symptoms, in many cases. And I have always just assumed I did not have negative symptoms, though I do not know now whether or not I was having them sometimes when I thought I was just very depressed. It's important to know the difference, because the treatment is obviously different. You take antipsychotics for negative symptoms; antidepressants for depression. Most antidepressants, with the exception of Wellbutrin, have historically not helped me much, even when I was suicidal. But then, I have been on a lot of medications in my life. I have often said I felt like a walking pharmacy. And it would take some kind of computer program or encyclopedia to keep record of them all and the dosages and how they affected me, which is a task that has never interested me much.
I am more than a little nervous about the possibility that things are actually going to get worse from here, rather than better. I am hoping that is not the case. The good part is, I go back to the doctor in a week, and he can put me back on Seroquel or something I guess at that point. It's not that I am dying to take Seroquel again. There are just not a lot of things that have helped me for long periods of time, but for a long time I did well on Risperdal Consta injections and Seroquel, albeit it went up to a very ridiculously high dose of Seroquel, because I had some symptoms that would come up. My doctor asked me if anybody had ever talked to me about Clozaril, which they have not as far as I can recall, and I really do not want to take Clozaril since I have heard so many negative things about it and the fact that you have to get blood work every week for a great length of time. It's also usually talked about as a drug of last resort, though I did hear some people in NAMI say before (and perhaps something I read said this too, can't really remember) that it should be used more often because it is very effective for some people.
Anyway, as far as college goes, I have a meeting with my professor tomorrow to discuss with her what I am going to be able to do to complete her two classes. I had to resort to emailing her and telling her I have this problem with the inability to read right now due to Schizoaffective Disorder. This isn't the way I wanted my professor to view me - as a psychiatric patient. After all, I am studying to be a social worker and I am doing an internship at a psychiatric treatment facility, where I am learning how such disorders are addressed by professionals, so it would have been really nice and dandy if it didn't happen that I became psychotic at this time and had to tell my professor that I'm just as sick as the people I'm studying. I don't plan on telling her everything, just enough that she understands that I have some cognitive impairments. I tried to just do this with a brief email but she said I should come in and see her. The advisor at the disabilities office at the university told me that I should talk to her, and ask about getting an extension on upcoming tests (there is one this week and one next week), since I have not been able to read any of the materials for the tests despite spending hours trying to do so. So that is why I am talking to her about it, and the good news is that she already said I can have an extension on the test that's tomorrow. The problem is I do not know when things are going to get better enough for me to be able to read the materials! After all, there are only a few weeks left in the semester, and somehow, I will have to manage to do all of the work that is due in those weeks, not two months from now after some medication kicks in. So I am not really sure what to do about this, but she said we could come up with a plan, so that is good. She used to be in the mental health field as a therapist, so I think at least she has a little working knowledge of what I am talking about here. Plus, she seems really nice so that helps.
At the moment, I don't know what is going to happen. I am really hoping things just improve right away, by some kind of act of the god I don't believe in, once Latuda gets out of me. But chances are, that might not happen. So for now I am just going to try my best to do the important things like remaining employed and (hopefully, somehow) finishing this semester. That's enough to worry about. I am not really able to deal with other things.
In case I have never mentioned it enough times, this illness is incredibly frustrating, and annoying. And I hate it. I really hate it. I know it isn't going away, and it might not kill me, but it is a very difficult thing to live with at times.
On the positive side, I am occasionally still able to think things are funny and laugh, or make jokes. The doctor viewed this as a good sign. I guess it is. I would probably be dead right now if I did not have a sense of humor. How on earth could you manage such insanity without a sense of humor? Not to mention, how on earth could you live on this insane planet full of all its crazy problems without a sense of humor? I mean, it is very hard to laugh at the moment, but once in a while I do. So I am glad at least that part of my brain continues to work. I think things are so incredibly odd sometimes, whether they be things that other people say or things I myself am doing or thinking, that there is some amusement in them. Other than that, I am not really myself. If you saw how I was acting, and you knew me, you might be able to tell that I am not really myself, although I do try to hide this fact when I am around people. I get very paranoid that I might seem "crazy" to people, which is silly, because I don't believe that anybody is "crazy", except for deranged lunatics like Rush Limbaugh or Michelle Bachmann. I know there is such a thing as a neurochemical imbalance, and that this is what is making me odd, but once in a while I get pretty freaked out that somebody is looking at me as if I am odd. Sometimes they are, in reality, not just in my imagination. For example, two times today at work people have said, "What are you looking at?" or "Are you dreaming?" since I was staring straight ahead not doing anything at all. It is not normal to stare straight ahead and do nothing at all, so I try not to do this when people are looking at me. The great part about my job is that I sit in a cubicle with not many people looking at me. Very good move, taking this job. Unfortunately my job does involve talking to lots of people on the phone, and that has become very difficult since I can't follow what they're saying. Sometimes I just sit there for a minute, trying to figure out what this person just said. And then they'll say, "Hello???" and I try to pretend like we have a bad connection or I just can't hear them well enough and get them to repeat themselves. I do this all day now. Oh well.